Psycho-Babble Medication Thread 104621

Shown: posts 1 to 4 of 4. This is the beginning of the thread.

 

Should I add Zoloft

Posted by BLPBart on May 1, 2002, at 10:38:42

I need advice from those of you who have been around. I started on prozac for depression a couple of years ago. I complained to my doctor that it was making me gain weight, primarily through carbo craving, and he added wellbutrin SR 300 mg/day. It had no effect on the carbo craving and a couple months into it I started having horrible problems with muscle and joint pain, extreme fatigue, menstrual irregularities, you name it. I went off the prozac which I was taking at 20 mg/day. After it wore off, I went through a week of hell which I thought was PMS because the timing was right. My doc decided to add the prozac back but at a low dose, 10 mg/day. All of the problems came back and eventually I just had to quit the prozac entirely. In the meantime, I was diagnosed with ADD so I'm taking 40 mg/day dexedrine SR and the 300 mg/day wellbutrin SR. The problem I'm currently having is while on the wellbutrin and dexedrine without the SSRI, I'm having real ups and downs as far as my moods. Initially, I would have a couple of days of really feeling down. Lately, it's started to be several weeks at a time. It doesn't appear to be PMS related like I originally thought because there's no pattern to it. I saw my doctor yesterday and he thinks I need to add some type of SSRI back into the mix. I told him that I was very reluctant after my prozac experience. I'm still trying to lose the 25 pounds I gained on it. I also tried celexa early on and it affected my sleep so much that I gave up on it. I'm a little worried that these depressive bouts are going to keep getting worse and I'll backslide to where I was 2 years ago. Do any of you have any suggestions as far as an SSRI that might work in this case? I know that everyone is different and you just have to try them, but I'd like to have it be a somewhat educated guess rather than just a shot in the dark.

Another question- I've been trying to read as much as I can about how the ADs work and I noticed some information concerning some of the ADs affects on CYP450 enzyme inhibition. Apparently, prozac is one of the worst ones for this and is of concern because it can cause drug interactions when prozac is combined with other drugs. I'm trying to figure out if that was what my problem was because my real problems with prozac started after I added the wellbutrin. According to the literature, zoloft has the least amount of CYP interaction and shouldn't have these kinds of interactions. I'm just concerned because I don't want to go back on an SSRI and blow up like a balloon again. Now that I've lost a lot of the prozac weight, I'm just starting to feel a little bit better about myself.

 

Re: Should I add Zoloft

Posted by Wade on May 1, 2002, at 13:57:06

In reply to Should I add Zoloft, posted by BLPBart on May 1, 2002, at 10:38:42

I don't know about Zoloft. Like you said so well, everyone's chemistry is different. I would say that I have had a good reaction in the past to Paxil. Prozac?!?! Talk about dry mouth and unpleasant size effects!
Sometimes if a medication no longer works for you, you need to have your doctor change it. I don't really know about Wellbutrin, since I did not tolerate it very long, but Paxil seems to have a lot less side effects.
I am currently going to stick it out and give Effexor a fair trial (past the initial effects part). 70Mg to start.
As for the weight gain, I think you might experience a little of that with any of these. But Prozac and Wellbutrin together might increase the weight gain (not 100% sure). I experienced some weight gain from Luvox and Paxil, but when the Luvox was decreased I lost some weight. Hope this helps!
Wade

 

Re: Should I add Zoloft

Posted by paulb on May 1, 2002, at 16:33:17

In reply to Should I add Zoloft, posted by BLPBart on May 1, 2002, at 10:38:42

The reason Prozac would have caused weight gain is because it increases 5-HT2c and I think it has anti-histamine properties. There are antidepressants that do not target 5-HT2c. The problem is I dont think theres exact evidence. You could look at the drug monographs for all the SSRI's and see which ones cause weight gain. Nefazadone wont because it blocks 5-HT2c so thats an option.
Paulb

 

Re: Should I add Zoloft

Posted by chiron on May 1, 2002, at 20:54:51

In reply to Re: Should I add Zoloft, posted by paulb on May 1, 2002, at 16:33:17

FYI - Prozac reduces my carb cravings.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, dr-bob@uchicago.edu

Script revised: October 4, 2007
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-08 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.